Alert archive / Indiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 76, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 23, 2015, 12:34 AM EDT for Carroll County, Indiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2015, 12:34 AM EDT (04:34 UTC)
- Expired
- Jun 23, 2015, 1:15 AM EDT
- In force
- 41 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Carroll County, IN
The radar
The Northern Indiana radar (KIWX), 105 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 9:17 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2126 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 413 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 17.2
The text
As transmitted, in the capitals the NWS used until 2016.
924
WUUS53 KIND 230434
SVRIND
INC015-230515-
/O.NEW.KIND.SV.W.0076.150623T0434Z-150623T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1234 AM EDT TUE JUN 23 2015
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CARROLL COUNTY IN NORTH CENTRAL INDIANA...
* UNTIL 115 AM EDT
* AT 1232 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
WOLCOTT...AND MOVING EAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
DELPHI...YEOMAN AND CAMDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4074 8653 4073 8652 4070 8652 4070 8638
4069 8637 4056 8636 4057 8678 4066 8678
4067 8676 4074 8676 4074 8675
TIME...MOT...LOC 0434Z 292DEG 45KT 4087 8698
HAIL...<.75IN
WIND...70MPH
$$
TDUD2 follow-up statements
524
WWUS53 KIND 230448
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1248 AM EDT TUE JUN 23 2015
INC015-230515-
/O.CON.KIND.SV.W.0076.000000T0000Z-150623T0515Z/
CARROLL IN-
1248 AM EDT TUE JUN 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
CARROLL COUNTY UNTIL 115 AM EDT...
AT 1247 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF MONTICELLO...AND MOVING SOUTHEAST AT 55 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
DELPHI...YEOMAN AND CAMDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4074 8653 4073 8652 4070 8652 4070 8638
4069 8637 4056 8636 4057 8678 4066 8678
4067 8676 4074 8676 4074 8675
TIME...MOT...LOC 0448Z 294DEG 46KT 4082 8684
HAIL...<.75IN
WIND...70MPH
$$
TDUD856
WWUS53 KIND 230513
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
113 AM EDT TUE JUN 23 2015
INC015-230523-
/O.EXP.KIND.SV.W.0076.000000T0000Z-150623T0515Z/
CARROLL IN-
113 AM EDT TUE JUN 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CARROLL COUNTY WILL
EXPIRE AT 115 AM EDT/1215 AM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4074 8653 4073 8652 4070 8652 4070 8638
4069 8637 4056 8636 4057 8678 4066 8678
4067 8676 4074 8676 4074 8675
TIME...MOT...LOC 0513Z 294DEG 46KT 4069 8645
$$
TDUDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 12:30 AM EDT, 4 minutes earlier.
Area forecast discussion, Jun 23, 12:30 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1230 AM EDT TUE JUN 23 2015 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 302 PM EDT MON JUN 22 2015 A FRONT WILL CONTINUE TO MEANDER ACROSS INDIANA INTO THE WEEKEND...THEN ANOTHER FRONT WILL MOVE IN EARLY NEXT WEEK. THE RESULT WILL BE DAILY CHANCES FOR RAIN ACROSS CENTRAL INDIANA. TEMPERATURES WILL COOL TO BELOW AVERAGE BY NEXT WEEKEND. && .NEAR TERM /OVERNIGHT/... ISSUED AT 928 PM EDT MON JUN 22 2015 SURFACE ANALYSIS THIS EVENING SHOWS A COLD FRONT STRETCHED FROM SE WISCONSIN TO WESTERN ILLINOIS. WARM AND MOIST SOUTHERLY FLOW WAS IN PLACE AHEAD OF THE FRONT. RADAR SHOWS A STRONG THUNDERSTORM SW OF CHICAGO...PUSHING E-SE. IR CONTINUES TO SHOW COOLING TOPS ACROSS ILLINOIS...IOWA AND NRN MISSOURI AHEAD OF THE FRONT. FORECAST SOUNDINGS ACROSS THE AREA SHOW A STRONG CAP IN PLACE WITH 700 MB TEMPS IN EXCESS OF 11C ACROSS MUCH OF CENTRAL INDIANA. 850-300MB THICKNESS PROPAGATION SUGGESTS THAT THE ONGOING STRONG STORMS OVER NWN ILLINOIS SHOULD REMAIN NORTH OF MUCH OF CENTRAL INDIANA...PUSHING ACROSS NORTHERN INDIANA. GIVEN THE BEST SOURCE OF WARM AND MOIST AIR WILL BE TO THE SOUTHWEST...FEEDING INTO THE STORMS AHEAD OF THE FRONT. SOME BACK BUILDING TO THE SOUTHWEST APPEARS POSSIBLE AS WHEN HAVE SEEN SEEN THIS EVENING ALONG THE FRONTAL BOUNDARY IN NRN MISSOURI. THUS WILL CONTINUE ONGOING FORECAST WITH CHC TO LIKELY POPS ACROSS THE AREA. FORECAST TEMPS LOOK OK WITH FROPAS NOT EXPECTED UNTIL LATE OVERNIGHT AND DEW POINTS UPSTREAM STILL IN THE MOIST LOWER 70S IN THE WAKE OF THE FRONT. && .SHORT TERM.../TUESDAY THROUGH THURSDAY/ ISSUED AT 302 PM EDT MON JUN 22 2015 FOCUS REMAINS ON TIMING OF CHANCES FOR RAIN THROUGH THE PERIOD. MODELS BEGIN TO DIFFER ON SURFACE LOW PRESSURE LOCATION LATE...BUT ARE CLOSE ENOUGH THAT A BLEND CAN BE USED FOR SENSIBLE WEATHER ACROSS THE AREA. FRONT WILL BE ACROSS THE SOUTHERN HALF OF THE AREA TUESDAY MORNING...BUT MOST UPPER SUPPORT WILL HAVE MOVED OFF. WILL ONLY GO LOW CHANCE POPS SOUTHEAST TAPERING TO DRY FAR NORTHWEST TUESDAY MORNING. AS THE FRONT SINKS SOUTH DURING THE DAY...CHANCES FOR RAIN WILL DIMINISH FROM NORTH TO SOUTH. BY THE END OF THE TUESDAY PERIOD THE NORTHERN 2/3 OF THE AREA SHOULD BE DRY. TUESDAY NIGHT WEAK HIGH PRESSURE WILL BUILD IN AND WILL KEEP MOST OF THE AREA DRY. KEPT SOME LOW POPS FAR SOUTHWEST TO ACCOUNT FOR THE FRONT BEING IN THE VICINITY OF THERE. SIMILAR STORY CONTINUES ON WEDNESDAY. HOWEVER DURING THE AFTERNOON THE FRONT WILL BEGIN TO MOVE NORTHEAST. BROUGHT SLIGHT CHANCE POPS BACK INTO ROUGHLY THE SOUTHWEST HALF OF THE AREA THEN. FRONT MOVES IN AND MEANDERS AROUND THE AREA WEDNESDAY NIGHT AND THURSDAY AS A WAVE RIDES ALONG IT. BY THURSDAY MOST AREAS WILL SEE HIGH CHANCE CATEGORY TO LOW LIKELY CATEGORY POPS AS THE WAVE MOVES THROUGH. FOR TEMPERATURES GENERALLY STUCK WITH A MODEL BLEND FOR MOST PERIODS. THIS IS COOLER THAN MOS ON TUESDAY WHICH LOOKS REASONABLE WITH THE COOLER AIR MOVING IN BEHIND THE FRONT. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... ISSUED AT 217 PM EDT MON JUN 22 2015 THE MIDWEEK ZONAL PATTERN WILL BREAK DOWN BY THIS WEEKEND AS AN UPPER TROUGH DIGS THROUGH THE GREAT LAKES. GENERALLY CONTINUED TO DEPICT CHANCES FOR SCATTERED POPS THROUGH THE EXTENDED THOUGH CHANCES BEGIN TO DWINDLE SIGNIFICANTLY BY THE LAST FEW DAYS OF THE PERIOD...PER THE LATEST DRIER ENSEMBLES COMING IN. THE SUPERBLEND INITIALIZATION APPEARS TO HAVE HANDLED THIS PATTERN VERY WELL WITH THE HIGHEST POPS THURSDAY NIGHT THROUGH FRIDAY NIGHT...THEN LOWER... AND MUCH LOWER CHANCES THEREAFTER. AFTER SOME VERY WARM TEMPERATURES ON THURSDAY...A COLD FRONT WILL PUSH SOUTH ACROSS OUR REGION THURSDAY NIGHT AND THE REST OF THE LONG TERM WILL SEE BELOW NORMAL TEMPERATURES WITH HIGHS IN THE 70S/LOWS IN THE 60S AND MUCH MORE COMFORTABLE DEW POINTS IN THE 50S TO LOW 60S FOR THIS TIME OF YEAR. && .AVIATION /DISCUSSION FOR THE 230600Z TAFS/... ISSUED AT 1230 AM EDT TUE JUN 23 2015 FOCUS STILL REMAINS ON THE THREAT FOR SHOWERS AND THUNDERSTORMS OVER THE NEXT SEVERAL HOURS. CURRENT RADAR TRENDS ARE INDICATING THAT KLAF WILL NOW BE THE ONLY TAF SITE IMPACTED BY THUNDERSTORMS WITHIN THE NEXT 2 HOURS. AS A RESULT...WILL ONLY GO WITH MENTION OF RAIN SHOWERS AT REMAINING TAF SITES DURING THE TUE 06-12Z TIME PERIOD. CONDITIONS WILL GENERALLY BE AT VFR CATEGORY THROUGH THE NIGHT WITH POSSIBLE BRIEF PERIODS OF MVFR DURING ANY RAIN SHOWERS AND THUNDERSTORMS. HOWEVER...MVFR STRATUS DECK IS EXPECTED TO LINGER BEHIND PRECIPITATION THROUGH MID MORNING. AFTER THAT...VFR WILL BECOME THE PREVAILING FLIGHT CATEGORY THROUGH REMAINDER OF TAF PERIOD. WINDS WILL START OUT SOUTHWESTERLY AND GRADUALLY VEER TO THE WEST AND FINALLY NORTHWEST BY END OF TAF PERIOD. SUSTAINED SPEEDS WILL RANGE FROM 6 TO 12 KTS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...50 NEAR TERM...PUMA SHORT TERM...50 LONG TERM....SMF AVIATION...TDUD VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 22, 1:24 PM EDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 124 PM EDT MON JUN 22 2015 INZ021-028>031-035>049-051>057-060>065-067>072-231730- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 124 PM EDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE TONIGHT. PRESENT INDICATIONS SUGGEST SEVERE STORMS ARE POSSIBLE. RIVER FLOODING IS EXPECTED ALONG PORTIONS OF WHITE...EAST FORK OF THE WHITE...EEL...TIPPECANOE...MUSCATATUCK AND WABASH RIVERS. HAZARDS: CLOUD TO GROUND LIGHTNING...DAMAGING WINDS...LARGE HAIL...AND BRIEF HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED VISIBILITY REDUCTIONS AND FLOODING. RIVER FLOODING AFFECTING RESIDENTIAL AREAS...ROADS...AND AGRICULTURAL LAND NEAR RIVERS AND CREEKS. TIMING: PRESENT INDICATIONS ARE THAT STORMS WILL BE POSSIBLE AFTER 800 PM. RIVER FLOODING ONGOING. DISCUSSION: THUNDERSTORMS MAY DEVELOP TONIGHT AHEAD OF AN APPROACHING COLD FRONT. SOME STORMS MAY BECOME SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: THUNDERSTORM ACTIVITY IS POSSIBLE THROUGHOUT THE PERIOD. PRESENT INDICATIONS SUGGEST A RISK FOR SEVERE STORMS ON BOTH TUESDAY AND WEDNESDAY. RIVER FLOODING IS EXPECTED TO CONTINUE THIS WEEK ALONG AREA RIVERS IN WESTERN AND SOUTHERN PORTIONS OF CENTRAL INDIANA. DISCUSSION: A FRONTAL SYSTEM IS EXPECTED TO MEANDER NEARBY FOR MOST OF THIS UPCOMING WEEK...RESULTING IN PERIODIC CHANCES FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT. SEVERE STORM SPOTTERS ARE ENCOURAGED TO MONITOR FUTURE WEATHER STATEMENTS REGARDING THE SEVERE THREAT ON TUESDAY AND WEDNESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Jun 22, 10:46 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1046 PM EDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND DMG 5 SW BURLINGTON 40.43N 86.46W
06/21/2015 CLINTON IN PUBLIC
TREES WERE REPORTED TO BE SNAPPED IN HALF AND LARGE
TREES UPROOTED. MANY TREE LIMBS DOWN...BOTH LARGE AND
SMALL. OUTHOUSE BLOWN OFF ITS BASE. YARD WAS COMPLETELY
COVERED IN LEAVES...SHINGLES AND LIMBS. LOCATION IS
APPROX 2 MILES EAST OF GEETINGSVILLE INDIANA.
&&
BHHNearby
Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.